2 weeks post TX. Doc still has me on ADs. Said maybe a month to a year. Iam confused on this because I though we were done.I have good Doc and 5 star staff but this has me stump.I told them in dec 05 I didnt need them. They said they put everybody before TX.I do not have history of depression.Can any body shed any light on this? Is this std protocol?
i was weaned off my a.d.'s about a month post tx...by two mo. post tx fell into a deep depression and was put back on...i'm 9mo post and am still taking the a.d.'s....if you read here alot of people suffer from depression post tx, but if you're feeling okay, it couldn't hurt to try weaning off of them...just check with you doc....unlike you, i have suffered from depression prior to being dx with hep-c, so i willingly went on the a.d.'s..
good luck...how are you feeling otherwise?
You know Big B I don't believe that the drugs clear our system immediately so thinking about it - it might be good to wait a while before weaning off of them.
I think I might like to stay on them after treatment - I really think I always needed them to get rid of that knot in my stomach that I've always had that keeps me up thinking at night but even if I don't..........I want to make sure these scary meds are GONE before getting off.
Depression is a scary thing, especially if it's caused by a medicine like IFN.
I was put on Zoloft when I got depression early in my treatment. I'd never needed or wanted AD's before tx. The Zoloft did help me get through treatment.
A few months after treatment, I asked my doctor about getting off Zoloft (I go to a VA hospital). I was sent to talk with a psychiatrist at the VA, and was told I could cut back a little at a time, as I wanted, and stop taking Zoloft little by little.
I cut to a half dose; then after a few months, I cut to a quarter dose. Then I stopped; but I felt I may have stopped too soon. I put myself back on a half dose of Zoloft, and after another month, I cut back again to a quarter dose (25mg). I stayed at a quarter dose for a long time.
I'm now over seven months post tx and I've finally stopped taking all Zoloft. I stopped just about three weeks ago. I feel fine now: I know I don't need Zoloft anymore, and I feel better without it. I didn't have depression before treatment, and I feel fine now without any ADs.
I guess it can take a period of time to be ready to stop AD's after traetment. Take your time. As we say in AA, "easy does it".
Some doctors like to put all their patients on Selective Serotonin Reuptake Inhibitors before IFN treatment, others will only Rx SSRIs if they feel they are needed.
If you read the product insert that comes with each dose of IFN, you will see that the studies done on IFN-induced depression cover the period of tx and the period of time 6 months after.
SSRIs should be tapered off of - not just quit "cold turkey". Especially the ones with a short half-life like Paxil.
There are other ways to deal with anxiety/depression and to adjust your serotonin and endorphin levels that do not involve Rx drugs. See what your doctor thinks about the idea of regular exercise as a way to adjust your 'brain chemistry'.
A psychiatrist may have more familiarity with all these issues than a gastroenterologist/hepatologist or people posting on an internet message board.
My husband was started on lexapro at 7 weeks check up. He did not feel depressed, but was not sleeping very well-3-5 hours nightly, and found himself wanting to cry at sentimental things-a new experience for him! He is now 21/24 weeks and sleeps 9-12 hours a night. We are very pleased, as we feel the more rest his body gets, the more it can fight HCV. His only PCR at 12 weeks was undetectable. His Dr. gave him samples to try, then I called for a prescription, so he tried the med out free. I think it is worth a try, even if you are not depressed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.